How to deal with side effects of medicine taken for headaches and hypertension pressure?

default
Posted on Tue, 31 Dec 2013 in Hypertension and Heart Disease
Question: i have high blood have been on many kinds of meds for this have alot of problems with the side effects rigth now i 'm on hydralazine 25mg 3twice aday clodidine XXXXXXX o.1mg twice a day topiramate 25mg 1 at bedtime for headaches butal -acet-caff 50-325-40mg every 4hrs for headaches some other meds i was on was losartan-hctz 100mg ,metoprolo succer 25mg,nifedipine er 60 mg ,losartan 50 mg,lisinopril,diltiazem XXXXXXX had bad side effects just got out of hospital a few day ago for the hyperpertenison pressure over 200top and bottom had cat scan normal mri normal i'm having a hard time with these meds can any body help
doctor
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer: Available options are given below Detailed Answer: Hi there, Thanks for your query. Please intimate if you are tolerating the present drugs; and, whether the BP is under control on the current medication. It is unfortunate that you were unable to tolerate most of the medicines prescribed earlier. If you are tolerating the current medication and, the BP is still uncontrolled, your doctor can add diuretics and/or increase the dose of clonidine to 0.1mg thrice daily. If required, your doctor has the option of adding Prazosin, which has not been prescribed so far. It is for your knowledge that all BP drugs have some side effect or the other. Lastly, your headaches seem to be migraines/tension headaches. A long-term course of an anti-depressant + anti-anxiety drug will have tremendous beneficial effect. Consult your doctor and apprise him of my opinion. I am certain that he will agree with my opinion; order required tests, and- based on the reports- will arrive at a certain diagnosis and prescribe suitable treatment as advised. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Dr. Rakesh Karanwal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Karanwal 8 hours later
I have been on these meds for a month and not tolerateing them very well I know they are some side effects but how long some are really bad my pressure is still high 189/108 188/100 175/94 173/93 I take my pressure at home to as my doctor said I check it before I get out of bed and my and it still high how long should it with taking these meds should it go down
doctor
Answered by Dr. Rakesh Karanwal 4 hours later
Brief Answer: Ask doc to prescribe drugs with least side effects Detailed Answer: Hi ma'am, Full effect of a modified treatment is visible within 4-5 days. So, the standard practice is to record the BP weekly, and adjust the doses/treatment accordingly. Perhaps, you have not visited your doctor for review after one week of starting the new treatment. Please consult him once a week till the BP is brought under control. Your doctor is the best person and competent to handle your problems. As mentioned earlier, all drugs have side-effects. There are still two groups of drugs (already mentioned above) which have not been tried on you so far. Discuss the matter of side effects with your doctor, who will write a customized prescription containing drugs which cause the least side effects on you and also bring down the BP to normal levels. Take care, Dr. Rakesh Karanwal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rakesh Karanwal

Internal Medicine Specialist

Practicing since :1980

Answered : 1357 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,  
Lab Tests

Recent questions on  Clonidine

doctor1 MD

For the past several days I have fluttery feeling, pulsing? feeling on left side of my head high close to the crown. Happens every 1/2 hour or so...

doctor1 MD

My health care provider has prescribed clonidine 0.1 mg bid, and i'm already taking norvasc and cozaar. I have been taking it for two days. I have...

doctor1 MD

GOOD MORNING SIR..! I am a general physician from kakinada A.P, and amcould you please tell me if the mentioned molecule would be of any use to me...

doctor1 MD

hi i had these semptoms on 12/01/10
lightheadedness dizzyness throwing up 6 x with several spots of blood in it each time hand shackes the feeling...

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a...

doctor1 MD

I realized today after feeling like I was losing my mind and having a nervous breakdown for several days, that I haven't been taking my...

doctor1 MD

I am taking Amlodipine 5 MG, Clonidine 0.1 MG, Lisinop/HCTZ 20-25 M, and Bystolic 10 MG. I have ran out of my Bystolic and will get them tomorrow....

Get personalised answers from verified doctor in minutes across 80+ specialties

125 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2